MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PRB35-06-200-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat a calcified lesion in the proximal and mid segments of the left superficial femoral artery using the protege ef v10, a patient underwent vessel pre-dilation and post-dilation.Severe calcification of the target lesion was noted, and moderate resistance was encountered when advancing the device.The tip of the stent delivery system detached in vivo at the target lesion and was subsequently removed within the sheath.The procedure was aborted.The distal portion of the stent delivery system detached.Not just the tip, the tip and the inner filament.The stent deployed completely and everything was removed from patient.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: device was decontaminated with cidex opa solution soak and tergazyme soak.The device was returned with the lock pin loosened and in fully deployed state with no stent returned.The device was identified as 200mm by the strain relief.The tip and inner filament of the stent delivery system detached from the inner nylon spline of the device.The distal inner assembly was cut just proximal to the stent retainer to allow further testing.A set of witness marks were noted on the stainless steel hypotube approximately 26mm and 28mm from the distal end of the stainless steel hypotube; indicating that the safety locking pin was properly tightened during manufacturing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23415260
Report Number2183870-2025-00500
Device Sequence Number18378981
Product Code FGE
UDI-Device Identifier00821684059999
UDI-Public(01)00821684059999(17)271228(10)C014316
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRB35-06-200-120
Device Lot NumberC014316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown